Wyoming, 2025Winter Storm and High Wind in Wyoming, December 16 to 18, 2025
December 16 to 18, 2025 · NWS RIW · 30 events in 29 counties and zones
Wyoming is often windy, but this was an expectational wind event. A notably strong 180 knot jet stream crossed Wyoming and brought widespread high wind statewide.
Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Wyoming is often windy, but this was an expectational wind event. A notably strong 180 knot jet stream crossed Wyoming and brought widespread high wind statewide. There were numerous reports of wind gusts over 100 mph in the mountains, including a 110 mph gust along the Chief Joseph Highway in the Absaroka Range, a 123 mph gust in Red Canyon near South Pass, and a 144 mph gust at Mount Coffin in the Wyoming Range. This is the second highest gust recorded in Wyoming history. In the lower elevations, some notable wind gusts at official reporting stations included 92 mph at the Lander airport, 78 mph at both the Casper and Rock Springs airports, and 71 mph at the Buffalo airport. In the mountains, wind combined with snow to bring whiteout conditions to mountain passes, resulting in several highway closures. The strong wind in Lander brought down power lines and resulted in a power outage to around 2500 customers for several hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Dec 15, 10:20 PM MST, 3 hours 40 minutes earlier. Its key messages:
- Dry and warm continues tonight into Tuesday, with areas of elevated fire weather conditions. Gusty winds (30 mph or greater) occur for the Wind Corridor from South Pass to Casper, and the eastern Absaroka, Wind River, and Bighorn Mountains.
- Light snow occurs over the western mountains starting tonight, continuing through Tuesday. Rain and rain/snow mix for the western valleys.
- A widespread high wind event occurs Wednesday. Periods of heavy snow over the western mountains will create winter travel impacts for mountain passes.
Area forecast discussion, Dec 15, 10:20 PM MST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1020 PM MST Mon Dec 15 2025
.KEY MESSAGES...
- Dry and warm continues tonight into Tuesday, with areas of
elevated fire weather conditions. Gusty winds (30 mph or
greater) occur for the Wind Corridor from South Pass to
Casper, and the eastern Absaroka, Wind River, and Bighorn
Mountains.
- Light snow occurs over the western mountains starting tonight,
continuing through Tuesday. Rain and rain/snow mix for the
western valleys.
- A widespread high wind event occurs Wednesday. Periods of
heavy snow over the western mountains will create winter
travel impacts for mountain passes.
&&
.UPDATE...
Issued at 131 PM MST Mon Dec 15 2025
Weather highlights have been issued for the Tuesday/Wednesday
weather system incoming. The main message continues to be wind, with
widespread westerly gusts of at least 30 to 40 mph, and many areas
expecting over 50 mph gusts. Moderate to heavy mountain snow
Wednesday will also increase impacts over the western mountains,
especially for the mountain passes.
For the forecast itself, not too many notable changes were made.
Have increased winds slightly across the area Wednesday to be better
in line with anticipated dynamics shown between various models.
Currently forecasted winds Wednesday evening into Thursday morning
may drop off too early, as post-frontal winds may keep gusts going
through the night. Will need to evaluate this for future updates.
&&
.DISCUSSION...
Issued at 138 AM MST Mon Dec 15 2025
An active weather pattern will begin today and continue through the
week, as a broad ridge that was in place Sunday flattens and a more
zonal flow pattern develops. Conditions today will be somewhat
benign for most areas as a result, however there are a few areas
that will have gusty winds once again this afternoon. Otherwise,
conditions will be dry today with above normal temperatures
(especially east of the Divide). Concerns for fire weather will also
be in play this afternoon where winds will be gusting over 25mph. RH
values will be below 20%, approaching 13% (15% is a critical
threshold), across most of the forecast area, but especially east of
the Divide. Areas from southern Fremont County to southern Johnson
County (including the southern end of the Bighorns), the Upper Wind
River Basin and the Cody Foothills should be wary with any kind of
burning even though it is December. The record temperatures from
last week, coupled with a dry start to the winter season, make
conditions conducive for possible erratic fire behavior. Take the
usual precautions if planning any burning today. There will be just
enough midlevel (700mb-500mb) moisture to produce virga showers/snow
flurries this evening over northwestern portions, the central basins
and Johnson County as a weak shortwave moves over the area.
Winds will be increasing over the east slopes of the Absaroka,
Bighorn and Wind River Mountains after 06Z (11pm Monday) Tuesday due
to a tightening 700mb temperature gradient and 700mb winds
approaching 50kt. Similar conditions will also develop over the
western mountains during this time. These winds look to impact areas
along Hwy 120 near Cody and Clark, as well as the Upper Wind River
Basin near Dubois and Crowheart. Wind gusts over 50mph are likely by
12Z as these winds downslope off the mountains and into the lower
elevations. There is a 50% chance for gusts of 60-70mph to occur,
especially near Cody and Clark. These winds will continue through
the rest of the morning Tuesday, gradually decreasing but remaining
gusty through the afternoon with gusts of 35 to 50mph and
spreading through the Wind River Basin. Wind gusts of 35 to
50mph will also develop over the Wind Corridor east of the
Divide by 12Z, spreading across the south by midday. Light snow
will be possible over the western mountains from early Tuesday
morning through Tuesday evening, due to westerly upslope flow.
Snowfall amounts up to 3 inches is expected, with locally higher
amounts closer to 5 inches possible in the higher elevations of
the Tetons. Most of this snow will occur in the overnight/early
morning hours. A rain/snow mix to rain is likely in the Jackson
and Star Valleys by 12Z Tuesday, continuing through the day and
into the evening. Precipitation is likely to end sometime
Tuesday night before returning again Wednesday with the
approaching storm.
Wind gusts of 30 to 40 mph will continue over the Wind Corridor and
the mountains Tuesday night as the next storm system approaches.
These winds will increase through the overnight hours, with 700mb
winds of 50kt occurring across much of the CWA by 12Z Wednesday. A
leeside trough over eastern WY will strengthen during this time, irt
the approaching system/cold front and tightening the pressure
gradient. Wind gusts up to 60 mph will be possible by this time
at wind prone locations, like the south side of Casper, Clark
and even South Pass. These winds will continue to increase
through the rest of the morning, with much of the forecast area
experiencing wind gusts of 35 to 45 mph. Areas east of the
Divide have a 50 to 80 percent chance for wind gusts over 55
mph, with areas west of the Divide having a 30 to 60 percent
chance. Snow will be increasing over the western mountains
Tuesday night as well, with moderate to heavy snowfall possible
Wednesday morning. Forecasted snowfall amounts are in the
Advisory range (between 6 and 12 inches), with snow tapering off
by the evening. The timing of the cold front remains in flux
and could be entering northern portions by early afternoon, but
it could lag and not reach northern portions until sunset
Wednesday evening. This timing will determine whether the
stronger winds continue through the afternoon, or begin to
decrease as they switch to a more northwesterly direction behind
the front. Winds will still be strong behind the front, but are
not likely to be gusting to 70 mph and will be decreasing
through the overnight hours into Thursday morning.
Conditions will be dry for the first half of Thursday, with gusty
winds continuing, especially over southern portions and the Absaroka
and Wind River Mountains. Another round of snow will return to
western portions by late afternoon, with strong to high winds
returning through the overnight hours Thursday night, as another
storm system approaches the area. Similar conditions from Wednesday
look likely to return with this storm. with snow over the west and
widespread strong to high winds through Friday night.
&&
.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1009 PM MST Mon Dec 15 2025
Not much to update in latest TAF package for overnight. Low
clouds and precip still expected to move across KJAC overnight.
Starts as VC in the nearby mountains, before reaching the
airport around 12Z. Still expecting mixed precip through the
morning, with snow changing to rain by 15Z, but a concern for
brief FZRA around this changeover period until sfc temps are
able to rise enough to bring consistent melting.
Some of this precip may briefly reach the KBPI/KPNA corridor
during the morning. Probabilities have improved that this will
occur, but timing is smaller around 18Z, and will not last very
long, so have swapped to TEMPO groups for this short period.
Gusty winds will start ramping up tomorrow morning at KCOD as
llvl jet mixes down to the sfc, gusting to 50kts at times.Other
sites like KCPR and KJAC will also see gusty winds, reaching 20
to 25kts after 18Z.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from late Tuesday night through Wednesday
evening for WYZ001-002-012-014-015-024.
High Wind Warning until 1 AM MST Wednesday for WYZ002.
High Wind Warning until 11 PM MST Wednesday for WYZ003.
High Wind Watch from late Tuesday night through Wednesday
evening for WYZ011-016-025>030.
High Wind Watch from late Tuesday night through Wednesday
evening for WYZ019-020-022.
&&
UPDATE...Wittmann
DISCUSSION...LaVoie
AVIATION...Straub
Hazardous weather outlook, Dec 15, 2:07 AM MST, 23 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
207 AM MST Mon Dec 15 2025
WYZ001>020-022>030-161315-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Bighorn Basin-Southwest Bighorn Basin-Southeast Bighorn Basin-
Owl Creek and Bridger Mountains-Bighorn Mountains West-
Bighorn Mountains Southeast-Northeast Johnson County-
Southeast Johnson County-Teton and Gros Ventre Mountains-
Jackson Hole-Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
207 AM MST Mon Dec 15 2025
This Hazardous Weather Outlook is for Western and Central Wyoming.
.DAY ONE...Today and Tonight.
Dry conditions and above normal temperatures return today. Gusty
winds will be mainly confined to the Wind Corridor and the east
slopes of the Absaroka, Bighorn and Wind River Mountains.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Tuesday...A few inches of snow will occur over the higher elevations
in the western mountains tonight into Tuesday night. Rain to a
rain/snow mix will occur in the Jackson and Star Valleys during the
day and into the evening.
Tuesday night to Wednesday night...Snow spreading into the western
mountains. Strong to high wind likely across much of the area.
Thursday night and Friday...Another chance for snow in the west
and strong to high wind east of the Divide.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
High Wind, Cody Foothills
- When
- December 16, 2:00 AM MST to December 17, 7:00 PM MST
- Where
- Cody Foothills forecast zone
- Measured
- 83 kt (96 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.521, -109.588 (the zone’s center; the record gives no point)
The strongest gust was 96 mph at Irma Lake with numerous reports of wind gusts over 70 mph. The strongest gust at the Cody airport was 60 mph.
Winter Storm, Absaroka Mountains
- When
- December 16, 5:00 AM MST to December 17, 6:00 PM MST
- Where
- Absaroka Mountains forecast zone
- Reported by
- Department of Highways
- Coordinates
- 43.760, -108.887 (the zone’s center; the record gives no point)
A combination of heavy snow along with wind gusts up to 110 mph along Chief Joseph Highway brought difficult to impossible travel conditions to the Absarokas.
High Wind, Absaroka Mountains
- When
- December 16, 10:00 AM MST to December 17, 6:00 PM MST
- Where
- Absaroka Mountains forecast zone
- Measured
- 96 kt (110 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 43.760, -108.887 (the zone’s center; the record gives no point)
A combination of heavy snow along with wind gusts up to 110 mph along Chief Joseph Highway brought difficult to impossible travel conditions to the Absarokas.
High Wind, Northeast Johnson County
- When
- December 16, 11:00 AM MST to December 18, 5:00 AM MST
- Where
- Northeast Johnson County forecast zone
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 44.039, -106.585 (the zone’s center; the record gives no point)
High wind occurred throughout northern Johnson County. Some of the highest gusts included 81 mph at the Johnson County airport near Buffalo and 75 mph at Indian Creek Rd along Interstate 90.
High Wind, Natrona County Lower Elevations
- When
- December 17, 3:00 AM MST to 6:00 PM MST
- Where
- Natrona County Lower Elevations forecast zone
- Measured
- 77 kt (89 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.962, -106.798 (the zone’s center; the record gives no point)
Numerous locations had wind gusts over 70 mph, with a maximum gust of 89 mph along Scenic Drive. Some other notable maximum wind gusts included 83 mph along Wyoming Boulevard to south of Casper, 78 mph at the Natrona County airport, and 77 mph along Hat Six Road.
Winter Storm, Yellowstone National Park
- When
- December 17, 5:00 AM MST to 1:00 PM MST
- Where
- Yellowstone National Park forecast zone
- Reported by
- RAWS
- Coordinates
- 44.228, -110.089 (the zone’s center; the record gives no point)
A combination of heavy snow and winds gusting as high as 59 mph brought severe winter conditions to Yellowstone Park.
High Wind, Green Mountains & Rattlesnake Range
- When
- December 17, 6:00 AM MST to 6:00 PM MST
- Where
- Green Mountains & Rattlesnake Range forecast zone
- Measured
- 107 kt (123 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.554, -108.102 (the zone’s center; the record gives no point)
Upper Red Canyon gusted to 123 mph. The Camp Creek RAWS site reported a maximum wind gust of 82 mph. Along Beaver Rim, high winds blew for several hours with maximum gust of 77 mph.
Winter Storm, Wind River Mountains East
- When
- December 17, 7:00 AM MST to 4:00 PM MST
- Where
- Wind River Mountains East forecast zone
- Reported by
- Department of Highways
- Coordinates
- 42.904, -109.273 (the zone’s center; the record gives no point)
Heavy snow fell in portions of the Wind River Mountains, with 17 inches at the Deer Park SNOTEL site. There were multiple reports of wind gusts past 60 mph.
Winter Storm, Salt River & Wyoming Ranges
- When
- December 17, 7:00 AM MST to 6:00 PM MST
- Where
- Salt River & Wyoming Ranges forecast zone
- Reported by
- SNOTEL
- Coordinates
- 42.516, -110.286 (the zone’s center; the record gives no point)
Heavy snow fell in the Salt and Wyoming Range, with a maximum of 13 inches at Blind Bull Summit. Many sites had wind gusts over 80 mph, with a maximum wind gust of 144 mph at Mount Coffin.
High Wind, Casper Mountain
- When
- December 17, 7:20 AM MST to 8:10 PM MST
- Where
- Casper Mountain forecast zone
- Measured
- 74 kt (85 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.962, -106.798 (the zone’s center; the record gives no point)
High wind occurred along Casper Mountain Road, with a maximum wind gust of 85 mph.
Winter Storm, Teton & Gros Ventre Mountains
- When
- December 17, 8:00 AM MST to 5:00 PM MST
- Where
- Teton & Gros Ventre Mountains forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 43.002, -109.948 (the zone’s center; the record gives no point)
Periods of heavy snow combined with winds gusting as high as 90 mph (Jackson Hole Mountain Resort) to produce dangerous backcountry conditions.
High Wind, Lander Foothills
- When
- December 17, 8:00 AM MST to 1:00 PM MST
- Where
- Lander Foothills forecast zone
- Measured
- 90 kt (104 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.041, -108.630 (the zone’s center; the record gives no point)
High wind occurred throughout the Lander Foothills. The Lander airport had several wind gusts of hurricane force, including a maximum gust of 92 mph. The high wind resulted in a power outage in Lander to around 2500 customers for several hours. The maximum wind gust was 103 mph at Moss Rock in the higher elevations above Lander.
High Wind, Upper Wind River Basin
- When
- December 17, 10:00 AM MST to 5:00 PM MST
- Where
- Upper Wind River Basin forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 43.041, -108.630 (the zone’s center; the record gives no point)
A maximum wind gust of 62 mph occurred a the Dubois airport.
High Wind, Owl Creek & Bridger Mountains
- When
- December 17, 10:00 AM MST to 5:00 PM MST
- Where
- Owl Creek & Bridger Mountains forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 43.241, -107.957 (the zone’s center; the record gives no point)
The Boysen ASOS gusted to 71 mph, with gusts of 70 to 75 mph being messaged ahead of this event.
Winter Storm, Wind River Mountains West
- When
- December 17, 12:00 PM MST to 7:00 PM MST
- Where
- Wind River Mountains West forecast zone
- Reported by
- SNOTEL
- Coordinates
- 42.904, -109.273 (the zone’s center; the record gives no point)
Wind gusts over 60 mph combined with heavy snow (12 inches at Gunsight Pass).
High Wind, North Big Horn Basin
- When
- December 17, 12:00 PM MST to 5:00 PM MST
- Where
- North Big Horn Basin forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 44.524, -108.791 (the zone’s center; the record gives no point)
A 70 mph gust was recorded at the Greybull airport with a 62 mph wind gust at the Powell airport.
High Wind, Jackson Hole
- When
- December 17, 12:00 PM MST to 3:00 PM MST
- Where
- Jackson Hole forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 43.100, -110.623 (the zone’s center; the record gives no point)
A 60 mph wind gust was recorded at the Jackson Hole airport. The Grand Teton RAWS gusted to 59 mph.
High Wind, South Lincoln County
- When
- December 17, 12:00 PM MST to 7:00 PM MST
- Where
- South Lincoln County forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.264, -110.656 (the zone’s center; the record gives no point)
High wind occurred in portions of southern Lincoln County. The strongest gust was 71 mph at Nugget Canyon along US Highway 30.
High Wind, Rock Springs & Green River
- When
- December 17, 12:00 PM MST to 7:00 PM MST
- Where
- Rock Springs & Green River forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.660, -108.879 (the zone’s center; the record gives no point)
High wind occurred in portions of the area. The highest wind gust recorded was 72 mph at the I-80 tunnel near Green River. The Peru Hills sensor gusted to 62 mph.
High Wind, Upper Green River Basin
- When
- December 17, 12:00 PM MST to 9:00 PM MST
- Where
- Upper Green River Basin forecast zone
- Measured
- 74 kt (85 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.433, -109.520 (the zone’s center; the record gives no point)
The Cottonwood Merna sensor gusted to 85 mph. The WYDOT sensor in Farson gusted to 63 mph.
High Wind, Southeast Johnson County
- When
- December 17, 12:10 PM MST to 3:00 PM MST
- Where
- Southeast Johnson County forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.039, -106.585 (the zone’s center; the record gives no point)
High wind occurred in portions of southern Johnson County. The maximum wind gust was 73 mph at Tisdale Mountain.
High Wind, Upper Green River Basin Foothills
- When
- December 17, 12:20 PM MST to 6:30 PM MST
- Where
- Upper Green River Basin Foothills forecast zone
- Measured
- 72 kt (83 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.767, -109.915 (the zone’s center; the record gives no point)
A maximum wind gust of 83 mph was reported at the Half Moon mesonet site.
High Wind, East Sweetwater County
- When
- December 17, 12:39 PM MST to 7:25 PM MST
- Where
- East Sweetwater County forecast zone
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.660, -108.879 (the zone’s center; the record gives no point)
The strongest wind gust was 80 mph at the WYDOT sensor near Baxter Road along Interstate 80. The Sweetwater County airport east of Rock Springs had a maximum wind gust of 77 mph, as did the Snow Springs Creek RAWS. Multiple other 70 mph gusts in the region.
High Wind, Southwest Big Horn Basin
- When
- December 17, 1:00 PM MST to 5:00 PM MST
- Where
- Southwest Big Horn Basin forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.719, -108.442 (the zone’s center; the record gives no point)
A maximum wind gust of 63 mph was reported at the Warm Springs weather sensor.
High Wind, Star Valley
- When
- December 17, 1:00 PM MST to 5:00 PM MST
- Where
- Star Valley forecast zone
- Measured
- 44 kt (51 mph) measured gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 42.264, -110.656 (the zone’s center; the record gives no point)
Power outages due to branches breaking lines were reported by the Lincoln County Emergency Manager, with gusts 50 to 55 mph estimated. The Etna weather station recorded a gust to 51 mph.
High Wind, Southeast Big Horn Basin
- When
- December 17, 1:17 PM MST to 6:40 PM MST
- Where
- Southeast Big Horn Basin forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.905, -107.683 (the zone’s center; the record gives no point)
A maximum gust of 76 mph was recorded at the Pistol Draw RAWS to the southeast of Worland. The Hidden Dome mesonet sensor gusted to 75 mph. The Worland airport had a maximum gust of 61 mph.
High Wind, Bighorn Mountains West
- When
- December 17, 1:40 PM MST to 5:00 PM MST
- Where
- Bighorn Mountains West forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 43.695, -107.538 (the zone’s center; the record gives no point)
The Split Creek RAWS site reported a 76 mph wind gust.
High Wind, Flaming Gorge
- When
- December 17, 1:40 PM MST to 2:30 PM MST
- Where
- Flaming Gorge forecast zone
- Measured
- 71 kt (82 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.660, -108.879 (the zone’s center; the record gives no point)
A maximum wind gust of 71 mph occurred at Little Bitter Creek.
High Wind, Wind River Basin
- When
- December 17, 2:00 PM MST to December 18, 12:12 AM MST
- Where
- Wind River Basin forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.041, -108.630 (the zone’s center; the record gives no point)
High wind occurred in portions of the Wind River Basin. The highest gust was 67 mph at the Riverton airport.
High Wind, Bighorn Mountains Southeast
- When
- December 17, 3:00 PM MST to 6:00 PM MST
- Where
- Bighorn Mountains Southeast forecast zone
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 43.635, -107.022 (the zone’s center; the record gives no point)
A 78 mph wind gust was reported at the Split Creek RAWS site.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, December 16 to 31, 20252 events
- Marine High Wind in Lake Superior, December 16 to 17, 202552 kt wind · 2 events
- Flooding in Puerto Rico, December 16, 20252 events
- High Wind in Montana, December 16, 202551 kt wind · 1 event
- Blizzard in Alaska, December 16 to 17, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1306379, 1306364, 1309418, 1306521, 1306755, 1306363, 1307040, 1306367, 1306368, 1306756, 1306365, 1306750, 1306746, 1309421, 1306366, 1306381, 1306744, 1306926, 1306933, 1309521, 1306545, 1306868, 1307025, 1306382, 1309520, 1306385, 1306386, 1306937, 1306748, 1306387.